Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2015, 2:14 AM CDT for Wayne County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 2:14 AM CDT (07:14 UTC)
- Expired
- May 25, 2015, 3:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559
WUUS54 KMOB 250714
SVRMOB
MSC153-250815-
/O.NEW.KMOB.SV.W.0041.150525T0714Z-150525T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
214 AM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 315 AM CDT
* AT 214 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED NEAR CLARA...OR 10 MILES SOUTHWEST OF
WAYNESBORO...AND MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHISTLER... WEST KING... HIWANNEE...
EUCUTTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
&&
LAT...LON 3183 8876 3185 8865 3186 8861 3156 8874
3157 8888 3183 8889
TIME...MOT...LOC 0714Z 190DEG 15KT 3161 8881
$$2 follow-up statements
036
WWUS54 KMOB 250733
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
233 AM CDT MON MAY 25 2015
MSC153-250815-
/O.CON.KMOB.SV.W.0041.000000T0000Z-150525T0815Z/
WAYNE MS-
233 AM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHWESTERN WAYNE COUNTY...
AT 232 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 8 MILES WEST OF WAYNESBORO...MOVING
NORTH AT 25 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN WAYNE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
HIWANNEE...WHISTLER AND WEST KING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
&&
LAT...LON 3183 8876 3185 8865 3186 8861 3169 8874
3169 8883 3183 8885
TIME...MOT...LOC 0732Z 193DEG 21KT 3172 8878
$$281
WWUS54 KMOB 250800
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT MON MAY 25 2015
MSC153-250809-
/O.CAN.KMOB.SV.W.0041.000000T0000Z-150525T0815Z/
WAYNE MS-
300 AM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY HAS
BEEN CANCELLED...
AT 259 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN
WAYNE COUNTY HAS WEAKENED BELOW SEVERE LIMITS THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
&&
LAT...LON 3183 8876 3185 8865 3186 8861 3169 8874
3169 8883 3183 8885
TIME...MOT...LOC 0754Z 190DEG 15KT 3183 8876
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:56 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 24, 11:56 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1156 PM CDT SUN MAY 24 2015
.AVIATION...
25/06Z ISSUANCE...A MODERATE SOUTHERLY WIND OF 11 TO 15 KNOTS WITH
OCCASIONAL HIGHER GUSTS TO NEAR 25 KNOTS WILL OCCUR OVER THE NEXT 24
HOURS. THIS WILL RESULT IN PERSISTENT SCATTERED TO BROKEN LOW CLOUD
LAYERS OF 1500 TO 2500 FEET...ESPECIALLY NEAR SCATTERED SHOWERS
OVERNIGHT...AND NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY FROM
MID MONDAY MORNING THROUGH MID MONDAY AFTERNOON. VISIBILITIES DUE TO
RAIN SHOULD MOSTLY DROP TO MVFR CRITERIA...WITH VERY BRIEF PERIODS TO
LIFR CRITERIA POSSIBLE. /22
.PREV DISCUSSION... /ISSUED 407 PM CDT SUN MAY 24 2015/
...THUNDERSTORM CHANCES TREND HIGHER MOVING INTO MEMORIAL DAY...
...HIGH RISK OF RIP CURRENTS THROUGH MEMORIAL DAY ACROSS AREA
BEACHES...
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...MODERATE ONSHORE FLOW
WILL CONTINUE TO CREATE SCATTERED SHRA/TSRA OVER MAINLY LAND PORTIONS
OF THE FA INTO THIS EVENING BEFORE SETTLING. AS A PIECE OF UPPER
ENERGY PASSES NORTHWEST OF THE FA LATER TONIGHT INTO MONDAY...AM
EXPECTING COVERAGE AND STRENGTH TO INCREASE. WIND SHEAR WILL BE
LIMITED(GENERALLY LESS THAN <100 M^2/S^2). CAPE ON THE OTHER
HAND...WITH VALUES STARTING OUT THIS EVENING AT OR ABOVE
1500J/LG...AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE. AM
EXPECTING THIS TO CONTINUE INTO MEMORIAL DAY...THEN EASE. MODEL
SOUNDINGS BECOME LESS IMPRESSIVE...WIND-SHEAR WISE. INSTABILITY
DECREASES...THOUGH REMAINS HIGH ENOUGH FOR ISOLATED STRONG TO SEVERE
STORMS TO POP UP.
FOR THE FORECAST...HAVE KEPT THE TREND OF OVERNIGHT TEMPS ABOVE
SEASONAL...MAINLY UPPER 60S TO LOW 70S. FOR MEMORIAL DAY...WITH BEST
COVERAGE OF RAIN EXPECTED TO BE OVER WESTERN PORTIONS OF THE FA...
FEEL TEMPS IN THE LOW 80S IS WARRANTED. AS ONE MOVES EAST...HIGHS IN
THE UPPER 80S EXPECTED.
ON THE COASTAL FRONT...WITH MODERATE TO AT TIMES STRONG ONSHORE
FLOW...A HIGH RISK OF RIP CURRENTS CONTINUES. /16
MONDAY NIGHT...EXPECTING WIDESPREAD AFTERNOON SHOWERS AND
STORMS TO CONTINUE THROUGH MUCH OF THE EARLY EVENING. WITH DEEP GULF
MOISTURE ENTRENCHED ACROSS THE AREA...HEAVY DOWNPOURS IN STRONGER
STORMS COULD LEAD TO NUISANCE FLOODING. DO NOT EXPECT ANY WIDESPREAD
FLOODING ISSUES. MAIN THREATS WILL CONTINUE TO BE GUSTY WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING WITH ANY STRONGER STORMS.
OVERNIGHT TEMPERATURES WILL RANGE FROM LOW 70S ALONG THE COAST TO
UPPER 60S GENERALLY NORTH OF THE HWY 84 CORRIDOR. 07/MB
LONG TERM (TUESDAY THROUGH SUNDAY)...THE AMPLIFIED UPPER LEVEL
PATTERN IS EXPECTED TO CONTINUE THROUGH MUCH OF THE EXTENDED
FORECAST AS AN UPPER LEVEL TROUGH SLIDES EAST INTO THE PLAINS
AND...CLOSER TO HOME...RIDGING PERSISTS ACROSS MUCH OF THE MID
ATLANTIC WITH HIGH PRESSURE GENERALLY EAST OF THE AREA. THE
APPROACHING TROUGH WILL KEEP THE ONSHORE FLOW AND DEEP GULF MOISTURE
ENTRENCHED ACROSS THE REGION...MEANING AN INCREASE IN SHOWERS AND
STORMS THROUGH WEDNESDAY. WITH THIS IN MIND...HAVE KEPT POPS LIKELY
ACROSS THE ENTIRE AREA TUESDAY AND ACROSS THE NORTHWESTERN ZONES...
PRIMARILY NORTH AND WEST OF THE I-65 CORRIDOR...OVERNIGHT TUESDAY
INTO WEDNESDAY AFTERNOON. ANY STRONGER STORMS THAT FORM WILL BE
EFFICIENT HEAVY RAIN PRODUCERS WITH FORECASTED PRECIPITABLE WATER
VALUES RUNNING AROUND 1.6 TO 2 INCHES. RISK OF SEVERE STORMS IS
LOW...HOWEVER CANNOT RULE IT OUT COMPLETELY.
BEYOND WEDNESDAY...POPS TAPER OFF AND TREND MORE SEASONAL WITH
AFTERNOON RAIN CHANCES PERSISTING DURING THE REMAINDER OF THE
EXTENDED FORECAST. SCATTERED AFTERNOON AND EARLY EVENING SEA BREEZE
STORMS EXPECTED TO ENTER BACK INTO THE FORECAST AND CONTINUE THROUGH
THE WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THIS
TIME FRAME. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
CONTINUE TO BE THE MAIN THREATS WITH ANY STRONGER STORMS THAT FORM
IN THE AFTERNOON HOURS.
SUMMER-LIKE HIGH TEMPERATURES REMAIN THROUGH THE EXTENDED FORECAST
.WITH HIGHS IN THE MID TO LOW 80S ON TUESDAY AND WEDNESDAY...
TRANSITIONING INTO THE UPPER 80S AND EVEN 90 IN A FEW LOCATIONS
THURSDAY THROUGH SUNDAY ACROSS INLAND AREAS. HIGH TEMPERATURES ALONG
THE BEACHES WILL BE SLIGHTLY COOLER WITH TEMPERATURES IN THE MID TO
LOW 80S. TEMPERATURES WILL ONLY FALL INTO THE LOW 70S ALONG THE
BEACHES WITH UPPER 60S FURTHER INLAND OVERNIGHT THROUGH THE PERIOD.
07/MB
MARINE...MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE INTO MID WEEK
WITH A SURFACE RIDGE STRETCHING WEST OVER THE SOUTHEASTERN CONUS.
SOME EASING WEDNESDAY THROUGH THE REST OF THE WEEK AS THE UPPER RIDGE
OVER THE EASTERN CONUS SHIFTS EAST...BUT WINDS ARE EXPECTED TO REMAIN
GENERALLY ONSHORE INTO THE COMING WEEKEND. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 82 72 84 71 / 50 70 40 60 40
PENSACOLA 74 84 74 84 74 / 40 60 40 60 40
DESTIN 74 82 74 85 75 / 40 60 30 60 40
EVERGREEN 68 85 70 86 69 / 40 60 40 60 50
WAYNESBORO 68 80 69 84 69 / 40 60 40 70 60
CAMDEN 68 84 68 86 68 / 40 60 50 70 60
CRESTVIEW 70 86 71 86 71 / 40 60 30 60 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH TUESDAY AFTERNOON FOR LOWER
BALDWIN-LOWER MOBILE.
FL...HIGH RIP CURRENT RISK THROUGH TUESDAY AFTERNOON FOR COASTAL
ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 24, 4:34 AM CDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 434 AM CDT SUN MAY 24 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-250945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 434 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT. SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT SOME STORMS COULD BRING STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A HIGH RIP CURRENT RISK OF DANGEROUS RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE MONDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY INTO MID WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT SOME STORMS COULD BRING STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-250945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 434 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY OVER THE GULF THROUGH TONIGHT DUE TO INCREASING SOUTHEAST WINDS 20 TO 25 KNOTS AND SEAS TO 8 FEET. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED TODAY. A FEW COULD PRODUCE STRONG GUSTY WINDS...HIGH SEAS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL REDUCING VISIBILITY TO BELOW 3 MILES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH EARLY NEXT WEEK. A FEW COULD PRODUCE STRONG GUSTY WINDS...LOCALLY HIGHER WAVES... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WHICH COULD REDUCE VISIBILITY TO BELOW 3 MILES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:09 AM CDT | Special Weather Statement | MOB | Stone | 66 min |
| May 25, 5:31 AM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone, Wayne | 3 hr |
| May 25, 5:54 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 6 hr |
| May 25, 7:25 AM CDT | Flash Flood Warning | MOB | Greene | 6 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.